Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 9, 2021, 7:38 PM CDT for Craig County, Nowata County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 7:38 PM CDT (00:38 UTC)
- Expired
- Apr 9, 2021, 8:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Nowata County, OK
The radar
The Tulsa radar (KINX), 58 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819
WWUS84 KTSA 100038
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
738 PM CDT Fri Apr 9 2021
OKZ055>057-061-100115-
Craig OK-Rogers OK-Nowata OK-Washington OK-
738 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHEASTERN ROGERS...
EAST CENTRAL WASHINGTON AND NOWATA COUNTIES UNTIL 815 PM CDT...
At 738 PM CDT, a strong thunderstorm was located near New Alluwe,
moving northeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Vinita... Nowata...
Chelsea... Delaware...
Lenapah... New Alluwe...
Watova... White Oak...
Hollow... Centrailia...
Pyramid Corners... Bushyhead...
Centralia...
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.
LAT...LON 3673 9503 3651 9540 3651 9543 3649 9544
3645 9550 3676 9589 3700 9555 3700 9544
TIME...MOT...LOC 0038Z 245DEG 33KT 3662 9553
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 9, 6:28 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 9, 6:28 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
628 PM CDT Fri Apr 9 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Storms organizing into a squall line over NE OK and will impact
all 3 NE OK terminals early with a period of IFR vsbys in +TSRA
mainly in the 00-02z range.
Further east and south mainly between 02-04z with storms exiting
to the east at that time. NW winds to ensue behind the front with
sfc gusts 25-30kts for much of the overnight. MVFR cigs will prevail
into tomorrow morning before lifting to VFR categories. Sfc winds
will continue to gust up to 25kts for most of the remaining portion
of the TAF period at all sites.
&&
.PREV DISCUSSION... /Issued 239 PM CDT Fri Apr 9 2021/
DISCUSSION...
Main focus for this forecast will be on the potential for severe
weather through this afternoon and evening. Some ongoing
convection across parts of northwest Arkansas associated with a
lead impulse could pose a limited hail threat for the next hour or
so, however a more robust and widespread severe threat is likely
to develop in the 21z-03z time frame.
Most recent surface analysis shows a cold front moving fairly
quick across far northwest Oklahoma, with a pre-frontal sfc
boundary extending along and near I-44 in northeast OK to west of
the OKC area, where an apparent wave was present along the
boundary. The quality of low level moisture return north has been
inhibited somewhat by ongoing elevated convection across
eastern/central TX, nonetheless low-mid 60s dew points are present
near the Red R. in SE/SC OK. CAM solutions remain consistent with
development of scattered cells along the front by around 20-21z
across northeast OK, growing quickly into a more linear mode as
they move east- southeast. The initial cells will pose a large
hail threat which trends more toward damaging wind through the
evening. The line of storms should then accelerate and sweep
southeast of the area by midnight. The tornado threat is likely
to be more confined to initial more discrete development, however
it appears sufficient low level shear will exist this evening for
potential QLCS type tornadoes.
Gusty northwest winds will arrive behind the front this evening
and will continue through Saturday. Wrap around low clouds with a
few lingering showers possible across far northeast areas.
Temperatures will remain relatively cool Saturday, but rebound
quickly Sunday. Fire weather will be of some concern during this
time in areas that miss out on the heaviest rain tonight, though
critical weather conditions are not anticipated.
A prolonged stretch of cooler than normal weather looks likely
next week with a cool Canadian airmass arriving Monday and
remaining in place for several days. A more zonal flow aloft will
develop with several impulses traversing east, resulting in
periodic rain chances. The NBM solution was generally followed
with mostly low rain chances, with signal for a possible uptick
Tuesday night/Wednesday.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 11 PM CDT this evening for OKZ054>057-
059>062-064>067.
AR...None.
&&
AVIATION.....23Hazardous weather outlook, Apr 9, 5:01 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 501 PM CDT Fri Apr 9 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 501 PM CDT Fri Apr 9 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Eastern Oklahoma. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After 7 PM. FIRE WEATHER DANGER. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms are expected to continue to expand in coverage across northeast Oklahoma late this afternoon and spread east and southeast into northwest Arkansas and southeast Oklahoma this evening as a cold front moves into the region. Storms will likely quickly become severe with large hail up to 2 inches and greater and damaging wind gusts being the primary threats. Discrete storms into this evening will also pose a risk for tornadoes. Storm coverage should organize into more of a linear complex this evening as the cold front moves across eastern Oklahoma and northwest Arkansas. In response, storms should transition to more of a damaging wind threat with gusts of 60 to 70 mph possible through the late evening hours. A low tornado potential may also be possible through late evening, especially along the leading line of the linear complex. Also through this evening, locally heavy rainfall could create localized areas of flash flooding potential. Forecast rainfall amounts in the half inch to one and a half inch range will be possible through this evening. Precipitation is forecast to taper off from west to east and exit southeast Oklahoma and northwest Arkansas by late evening with the departing cold front. Behind the cold front, gusty northwesterly winds of 20 to near 40 mph are forecast over mainly eastern Oklahoma through late evening before the cold front pulls far enough away from the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Very High Fire Weather Potential...High Wind Potential. SUNDAY...Very High Fire Weather Potential. MONDAY...Thunderstorm Potential...Very High Fire Weather Potential. TUESDAY THROUGH THURSDAY...No Hazards. EXTENDED DISCUSSION... Gusty north winds will continue on Saturday which will raise fire weather concerns for locations which receive little to no rainfall today. The next chance for showers and isolated thunderstorms returns by early next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 9, 6:47 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
647 PM CDT Fri Apr 9 2021
OKZ057-100015-
Craig OK-
647 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG COUNTY UNTIL 715
PM CDT...
At 647 PM CDT, a strong thunderstorm was located 11 miles southwest
of Welch, moving north at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Welch... Hollow...
Pyramid Corners... Centralia...
Centrailia...
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.
LAT...LON 3699 9504 3699 9503 3698 9503 3697 9504
3696 9503 3670 9520 3676 9541 3700 9533
3700 9501
TIME...MOT...LOC 2347Z 200DEG 30KT 3680 9528Special weather statement, Apr 9, 6:55 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Tulsa OK 655 PM CDT Fri Apr 9 2021 OKZ064-065-100030- Okfuskee OK-Creek OK- 655 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND NORTHWESTERN OKFUSKEE COUNTIES UNTIL 730 PM CDT... At 653 PM CDT, a cluster of strong thunderstorms was located from west of Stroud to near Prague, moving east at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Bristow... Okfuskee... Boley... Depew... Paden... Slick... Welty... Milfay... Mason... This includes Interstate 44 between mile markers 178 and 197. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northeastern and east central Oklahoma. LAT...LON 3584 9662 3592 9631 3550 9619 3549 9663 TIME...MOT...LOC 2353Z 254DEG 26KT 3564 9663
Special weather statement, Apr 9, 7:02 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
702 PM CDT Fri Apr 9 2021
OKZ055-056-060-061-100030-
Tulsa OK-Rogers OK-Nowata OK-Washington OK-
702 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...SOUTHERN
WASHINGTON...SOUTHWESTERN NOWATA AND NORTHEASTERN TULSA COUNTIES
UNTIL 730 PM CDT...
At 702 PM CDT, strong thunderstorms were located along a line
extending from near Ramona to 3 miles east of Vera to 3 miles
northwest of Owasso. Movement was east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Owasso... Skiatook...
Collinsville... Oologah...
Ramona... Talala...
Vera...
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.
LAT...LON 3664 9569 3651 9555 3629 9571 3629 9595
3643 9594 3654 9600
TIME...MOT...LOC 0002Z 249DEG 28KT 3651 9590 3644 9582 3630 9590Special weather statement, Apr 9, 7:24 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
724 PM CDT Fri Apr 9 2021
OKZ054-055-060-061-064-100100-
Tulsa OK-Osage OK-Rogers OK-Washington OK-Creek OK-
724 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...
SOUTHEASTERN OSAGE...NORTHEASTERN CREEK...SOUTHERN WASHINGTON AND
TULSA COUNTIES UNTIL 800 PM CDT...
At 724 PM CDT, strong thunderstorms were located along a line
extending from 3 miles south of Avant to 4 miles east of Walnut Creek
State Park to 3 miles northwest of Sapulpa. Movement was east at 45
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Owasso...
Bixby... Sapulpa...
Jenks... Glenpool...
Skiatook... Catoosa...
Collinsville... Kiefer...
Sperry... Oologah...
Avant... Talala...
Vera... Jenks Riverside Airport...
Turley... Tulsa International Airport...
This includes Interstate 44 between mile markers 205 and 232.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.
LAT...LON 3660 9556 3628 9582 3594 9579 3594 9620
3618 9626 3621 9624 3623 9627 3648 9609
3660 9562
TIME...MOT...LOC 0024Z 259DEG 38KT 3644 9606 3625 9620 3603 9616Special weather statement, Apr 9, 7:29 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Tulsa OK 729 PM CDT Fri Apr 9 2021 OKZ057-058-100100- Craig OK-Ottawa OK- 729 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG AND NORTHWESTERN OTTAWA COUNTIES UNTIL 800 PM CDT... At 729 PM CDT, a strong thunderstorm was located 4 miles east of Welch, moving northeast at 30 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Miami... Commerce... Treece... Picher... Cardin... A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northeastern Oklahoma. LAT...LON 3680 9498 3684 9510 3700 9502 3700 9476 TIME...MOT...LOC 0029Z 211DEG 25KT 3687 9501
Special weather statement, Apr 9, 7:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
738 PM CDT Fri Apr 9 2021
OKZ055>057-061-100115-
Craig OK-Rogers OK-Nowata OK-Washington OK-
738 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHEASTERN ROGERS...
EAST CENTRAL WASHINGTON AND NOWATA COUNTIES UNTIL 815 PM CDT...
At 738 PM CDT, a strong thunderstorm was located near New Alluwe,
moving northeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Vinita... Nowata...
Chelsea... Delaware...
Lenapah... New Alluwe...
Watova... White Oak...
Hollow... Centrailia...
Pyramid Corners... Bushyhead...
Centralia...
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.
LAT...LON 3673 9503 3651 9540 3651 9543 3649 9544
3645 9550 3676 9589 3700 9555 3700 9544
TIME...MOT...LOC 0038Z 245DEG 33KT 3662 9553The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:02 PM CDT | Special Weather Statement | TSA | Rogers | 28 min |
| Apr 9, 7:09 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 51 min |
| Apr 9, 7:12 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 48 min |
| Apr 9, 7:24 PM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Apr 9, 7:29 PM CDT | Special Weather Statement | TSA | Ottawa | 31 min |
| Apr 9, 7:38 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 52 min |
| Apr 9, 7:41 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 20 min |
| Apr 9, 7:52 PM CDT | Special Weather Statement | TSA | Cherokee, Mayes | 23 min |
| Apr 9, 7:56 PM CDT | Special Weather Statement | TSA | Okfuskee | 34 min |
| Apr 9, 8:02 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 29 min |
| Apr 9, 8:28 PM CDT | Special Weather Statement | TSA | Cherokee, Mayes | 32 min |
| Apr 9, 8:29 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 46 min |
| Apr 9, 8:49 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 41 min |
| Apr 9, 8:59 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 50 min |
| Apr 9, 9:03 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 42 min |
| Apr 9, 9:24 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 66 min |
| Apr 9, 9:27 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 48 min |
| Apr 9, 9:30 PM CDT | Special Weather Statement | TSA | Muskogee | 30 min |
| Apr 9, 9:35 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 55 min |
| Apr 9, 9:37 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 38 min |
| Apr 9, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, LeFlore, Pushmataha | 47 min |
| Apr 9, 10:24 PM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
| Apr 9, 10:33 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 42 min |
| Apr 9, 9:00 PM CDT | Special Weather Statement | TSA | Benton, Washington | 30 min |
| Apr 9, 10:07 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 23 min |
| Apr 9, 10:12 PM CDT | Special Weather Statement | TSA | Crawford, Franklin, Sebastian | 33 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.